Acne Medicine and Depression

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Oct 2009
Total Posts : 1
   Posted 10/20/2009 7:14 PM (GMT -6)   
My daughter has been taking Monodox (doxcycline) for two months to treat acne. In the last couple of weeks she has felt sad and telling me she's feeling depressed. Cries and doesn't know why. Has anyone else experienced this as a side effect to this medicine?

Thank you for any replies.


Veteran Member

Date Joined Jul 2008
Total Posts : 2268
   Posted 10/20/2009 9:06 PM (GMT -6)   
I haven't. but I'm wondering whether maybe there might be a separate cause for both. I know from my own experience that hormone imbalances can cause both acne & depression. First, I would suggest talking to her doctor about whether that might be a side effect and if so, what the other options are. If depression is not a side effect of the medication, maybe there is a physical cause -- though there are certainly a lot of people who suffer from depression & a lot of people getting treatment for acne, so even with no direct link, there is bound to be some overlap.

wishing you well,

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40402
   Posted 10/20/2009 9:53 PM (GMT -6)   
Hi Pinkgirl,

Welcome to the forum. I have no clue whether the medication is related to depression. I looked it up in my pill book and didn't see anything about depression in there. I took it for bronchitis in the spring.

Frances has a good point there about the hormones though. I would call the doctor and let him/her know what is going on. It says to report any changes, so that would be a good idea.

I hope that you find out what is effecting her in this manor. Keep posting and let us know what is going on.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

Regular Member

Date Joined Oct 2009
Total Posts : 76
   Posted 10/20/2009 9:55 PM (GMT -6)   

Hi Pink Girl. I've never heard of an association between the 2 , but anything is possible. I know when I was younger, I got PMS like you would not believe. I would cry over TV commercials. My face also broke out a lot for a couple days. Hpw old is your daughter?

BTW, welcome to the lovely land of depression.

Major depression; Bipolar Disorder; Fibromyalgia; Spinal Stenosis; right arm and leg nerve compression; cataracts; glaucoma; IBS; RLS; hypothyroidism; B12 deficiency ... that's enough or I'll get more depressed.

Elite Member

Date Joined Mar 2009
Total Posts : 18564
   Posted 10/21/2009 6:51 AM (GMT -6)   
i think it will pass of it's own accord. probably hormone related. all the best, jamie.
dx, mdd, severe borderline personality disorder
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 1:49 AM (GMT -6)
There are a total of 2,711,539 posts in 299,045 threads.
View Active Threads

Who's Online
This forum has 153571 registered members. Please welcome our newest member, Thom.
185 Guest(s), 5 Registered Member(s) are currently online.  Details
Bololidat, compiler, mom2nine, gilly2, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer